MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Codes Granuloma (1876); Muscle Weakness/Atrophy (1967); Dizziness (2194); Foreign Body In Patient (2687); Unspecified Nervous System Problem (4426)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, unspecified cook flexor shuttle long sheaths were used for three cases involving placement of neurovascular flow-diverting stents within the past six years, after which the patients developed iatrogenic granulomatous inflammatory reactions to hydrophilic coating material embolization.The three cases will be reported under patient identifiers (b)(6).Another manufacturer¿s catheters were also used during the procedures, as well as unspecified stents.A few weeks after the procedures, the patients developed neurological deficits, secondary to multiple tiny nodules of inflammation in the area of the brain supplied by the arteries involved in the procedures.Reportedly, the user believes that some of the coating material of any of the devices used during the procedures may have detached and embolized distally, causing inflammation in sensitive patients.Per the reporter, the coating of the unknown stent is not believed to be the culprit in all three cases, as one case also involved territory of branches proximal to the location of the stent.The user suspects that the embolized particles may have originated from the sheath or other manufacturer¿s guiding catheters, which are subject to friction during stent deployment.The patients were hospitalized.Additional information has been requested.
 
Additional Manufacturer Narrative
E1: phone = (b)(6) g4: 510(k) k142819 or k153430.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: a2, a3, b2, b5, d1, d4, d10, g4, h4, h6 (annexes e & f).Corrected information: g4, h6 (annex e).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 31oct2025.Access was obtained in the right common femoral artery to target the right distal internal carotid artery.The anatomy was reportedly normal.Resistance was not encountered during insertion or removal of the sheath, nor during insertion or removal of any device through the sheath.Separation of hydrophilic coating was not visible.Another manufacturer¿s stent was used during the procedure.Neurological deficits were not present before the procedure.The patient developed weakness in the left hand and unsteadiness after the procedure.The neurological deficits have resolved, and the patient reportedly has not experienced any permanent impairment or permanent damage due to the event; however, the patient requires chronic immunosuppressants, as the symptoms recurred after ceasing the initial course of steroids.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, unspecified cook flexor shuttle long sheaths were used for three cases involving placement of neurovascular flow-diverting stents within the past six years, after which the patients developed iatrogenic granulomatous inflammatory reactions to hydrophilic coating material embolization.The three cases will be reported under patient identifiers (b)(6).Another manufacturer¿s catheters were also used during the procedures, as well as unspecified stents.A few weeks after the procedures, the patients developed neurological deficits, secondary to multiple tiny nodules of inflammation in the area of the brain supplied by the arteries involved in the procedures.Reportedly, the user believes that some of the coating material of any of the devices used during the procedures may have detached and embolized distally, causing inflammation in sensitive patients.Per the reporter, the coating of the unknown stent is not believed to be the culprit in all three cases, as one case also involved territory of branches proximal to the location of the stent.The user suspects that the embolized particles may have originated from the sheath or other manufacturer¿s guiding catheters, which are subject to friction during stent deployment.The patients were hospitalized.Additional information was received 31oct2025.Access was obtained in the right common femoral artery to target the right distal internal carotid artery.The anatomy was reportedly normal.Resistance was not encountered during insertion or removal of the sheath, nor during insertion or removal of any device through the sheath.Separation of hydrophilic coating was not visible.Another manufacturer¿s stent was used during the procedure.Neurological deficits were not present before the procedure.The patient developed weakness in the left hand and unsteadiness after the procedure.The neurological deficits have resolved, and the patient reportedly has not experienced any permanent impairment or permanent damage due to the event; however, the patient requires chronic immunosuppressants, as the symptoms recurred after ceasing the initial course of steroids.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional complaints on the final lot.The product ifu cautions that all interventional or diagnostic instruments used with the sheath should move freely through the valve and sheath to avoid damage.Potential adverse effects listed in the ifu include, but are not limited to, distal embolization, ischemia, stroke, and vascular thrombosis or occlusion.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of customer testimony, complaint file, ifu, dmr, and dhr suggests that there is evidence that the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded an adverse event related to the procedure contributed to this incident.Per the reporter, the inflammation was caused by embolization of hydrophilic material; however, separation of hydrophilic coating was not visible, and the other manufacturer¿s catheters used during the procedure were also hydrophilically coated.There has been no specific allegation that the sheath¿s hydrophilic coating separated.Resistance was not reported during insertion or removal of the sheath, nor during insertion or removal of any device through the sheath, which suggests that friction was not encountered with sheath use.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23417044
Report Number1820334-2025-01341
Device Sequence Number13364024
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)271122(10)16354323
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number16354323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer10/31/2025
01/16/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/21/2025
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC PHENOM 27 CATHETER; MEDTRONIC PHENOM 27 CATHETER; MEDTRONIC PHENOM PLUS CATHETER; MEDTRONIC PHENOM PLUS OR MEDTRONIC REACT CATHETER; MEDTRONIC PIPELINE PED2
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale